Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

xanax addiction

I have a family member that became dependent on xanax.  After almost a year of being off the drug, she is experiencing weakness, jittery feelings, shaking of her hands, memory lapses, and depression.  Could these still be withdrawal symptoms after this length of time off the drug?  She has taken some kind of depressant/anti depressant for at least the last 30 years.  Could these have done permanent damage to her brain functions thereby resulting in her present symptoms?  She has had a battery of tests(mri, etc) and nothing else has been found.
7 Responses
Avatar universal
Hi--I'm not an M.D., but have gone through w/d for several types of drugs.  I've never heard of w/d symptoms lasting or starting again after a year.  Also, since I've been coming to the forum (which hasn't been that long), I have never seen a Dr. answer a question.  My advice is that your friend should see a doctor--the symptoms sound worrisome.
Avatar universal
Yea, I've heard of what they call rebounding symptoms for benzos. What a ******* nightmare. They are usually specific to people who used for a long time.

When I went through benzo w/d recently, I was freaking out and tried to learn everything I could. The best site I found was...

http://www.benzo.org.uk/

Perhaps the info on the site can help your family member out.



Avatar universal
I am currently dealing with xanax addiction. And for me it is harder to get off of than narcotics. Is yor family member currenly on any ssri's like paxil,celexa,or effexor? those also cause very wierd and worrisome withdraws. I'm no doctor, but you can have w/d symptoms long after detachement from aprazolam.
                    
                                      andyK.
Avatar universal
Well, tomorrow I am finally going to take the plunge.  I'm heading off to the beach for the next week.  I'm not taking any vicodin with me (and I plan on giving the ones I have to my honey with strict orders not to give me any).  I'm going to stop putting off the inevitable and just go through w/d's.  I haven't been on much vicodin for about a month and I don't think it's going to be too bad.  I have the recipe all packed.  I'm going to try to not focus on how I am feeling, but rather, try to enjoy the beauty of the ocean.  I'm taking my laptop with me so I'll let you know how it goes.   Good luck to everyone else who is trying to quit!
Avatar universal
I know this is way off the topic but I have to ask...If anyone else on this forum is Canadian or perhaps I/We could start a multi-country class action suit against these drug manufacturers,I know this addiction is my fault in the long run but I was only 16 yrs. old when a doctor put me on these things for 9 months pre surgery.Is this a topic thats been discussed before? I know my family could use a helping hand money wise down the road. My wife brought this up when she said she thought I would die if I did'nt stop this insanity and her thought was to sue the pants off the hospital,but my feelings are that the makers are the ones that should be teaching the doctors,or as in our cigarette packaging half the package is a health warning--maybe those little bottles should be 1/2 warning to get the point across...just curious!!
Avatar universal
Yes you are putting off the inevitable, but you are still dealing with pain issues too, i would hate for you to end up in intractalbe pain instead of looking upon the ocean, have you tried anything non-narcotic for the pain? My mother is on celebrex and she said it works just as good as when she was on vic's. But maybe geting away from everything that you're ussually around when using will do just the trick. Keep us posted.
Avatar universal
I am not a doctor ,but i have been through valium/xanax withdrawl before.Most of my withdrawl symptons were over within 6 weeks,but i was taking large amounts of both.Some of the symptoms you describe have happened to me,but i believe they are a part of getting my act back together again.I.E.anxiety,shakes,nausea,etc..
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.